Advanced Search
MyIDEAS: Login

A new proof that the product of three or more exponential random variables is moment-indeterminate

Contents:

Author Info

  • Ostrovska, Sofiya
  • Stoyanov, Jordan
Registered author(s):

    Abstract

    We present a direct, short and transparent proof of the following result:Â The product X1...Xn of independent exponential random variables X1,...,Xn is moment-indeterminate if and only if n>=3. This and other complex analytic results concerning Stieltjes moment sequences and properties of the corresponding distributions appeared recently in Berg (2005).

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.sciencedirect.com/science/article/B6V1D-4Y7NVCT-2/2/d02a19108399effd4587ea15ede512b9
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 80 (2010)
    Issue (Month): 9-10 (May)
    Pages: 792-796

    as in new window
    Handle: RePEc:eee:stapro:v:80:y:2010:i:9-10:p:792-796

    Contact details of provider:
    Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description

    Order Information:
    Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
    Web: https://shop.elsevier.com/order?id=505573&ref=505573_01_ooc_1&version=01

    Related research

    Keywords: Product of exponential random variables Stieltjes problem of moments M-determinate distribution M-indeterminate distribution;

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Ostrovska, Sofiya & Stoyanov, Jordan, 2005. "Stieltjes classes for M-indeterminate powers of inverse Gaussian distributions," Statistics & Probability Letters, Elsevier, vol. 71(2), pages 165-171, February.
    2. Gwo Dong Lin, 1997. "On the moment problems," Statistics & Probability Letters, Elsevier, vol. 35(1), pages 85-90, August.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:80:y:2010:i:9-10:p:792-796. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.